Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 12, 2021, 4:30 PM EDT for Heard County, Georgia. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 12, 2021, 4:30 PM EDT (20:30 UTC)
- Expired
- Aug 12, 2021, 5:00 PM EDT
- In force
- 30 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
County Heard County, GA
The radar
The Atlanta radar (KFFC), 50 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.5 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 430 J/kg
- Mixed-layer CIN
- -134 J/kg
- Mixed-layer LCL
- 1012 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
545
WWUS82 KFFC 122030
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
430 PM EDT Thu Aug 12 2021
GAZ052-066-122100-
Troup GA-Heard GA-
430 PM EDT Thu Aug 12 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHEASTERN HEARD
AND NORTH CENTRAL TROUP COUNTIES THROUGH 500 PM EDT...
At 430 PM EDT...a strong thunderstorm was near Harrisonville, or near
Franklin. This storm was nearly stationary.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Hillcrest.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3321 8513 3326 8507 3321 8496 3312 8505
TIME...MOT...LOC 2030Z 297DEG 2KT 3321 8506
MAX HAIL SIZE...
MAX WIND GUST...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 12, 3:32 PM EDT, 58 minutes earlier.
Area forecast discussion, Aug 12, 3:32 PM EDT, 58 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 332 PM EDT Thu Aug 12 2021 ...Afternoon Area Forecast Discussion... .SHORT TERM /Tonight through Friday Night/... High pressure will remain just off the Atlantic. This will continue to push hot and humid air into the SE. Heat indices today, while not reaching advisory status, will still likely be close to triple digits for much of the area. This will provide the fuel to continue the afternoon thunderstorms threat for today and tomorrow. Bulk shear will remain almost non existent given the weak upper level flow which will continue to prevent widespread severe weather, but given today and tomorrow's high dew points and hot weather a few of the these pulse storms could have severe wind gusts along with frequent lightning. Surface winds will maintain a westerly component, but will be light and variable at times for most of the day. To sum things up, it's August in Georgia. Vaughn .LONG TERM /Saturday through Thursday/... Tropical Depression Fred continues to move up the NNE coastline of Cuba and is forecast by the NHC to slide up the western Florida peninsula coastline before making landfall in the Central Florida panhandle. Models are fairly consistent with the storm track up until that point with several hurricane models now less optimistic about storm intensity, though this still remains one of the hardest things to forecast about a tropical system so that's very subject to change. Major discrepancies come once the storm makes landfall, with most models steering it along the edge of a developing upper-level trough in the Mississippi Valley. This trough would act to direct the center of the tropical cyclone path around the Columbus and Atlanta areas, with the highest impacts to the right of the track, affectionately call the 'dirty' side of the storm, where rainfall values could be as high as 2-4 inches with locally higher amounts and some portions of central Georgia seeing wind gusts as high as 40-50 mph. Noticeably, the GFS is not one of these solutions which instead greatly weakens the storm and pushes it further west. This all to say, there's still a great amount of uncertainty with this system so we ask our audience to please current with the latest information as it comes available. Thiem && .AVIATION... 18Z Update... VFR cigs will remain in place today and for the rest of the afternoon with a SCT150 ceiling as prevailing. Winds will continue to have a westerly component although they may become VRB003 for some time. Afternoon TSRA are covered with a TEMPO from 19/23Z but may require some adjustment as H-RES models have had a difficult time lately picking up on initiation time. //ATL Confidence...18Z Update... Medium to high on TSRA timing. High on all other elements. Vaughn && .PRELIMINARY POINT TEMPS/POPS... Athens 72 93 72 93 / 20 30 20 50 Atlanta 73 91 72 92 / 20 40 30 60 Blairsville 67 86 67 86 / 20 50 40 80 Cartersville 72 92 72 93 / 20 40 30 70 Columbus 74 92 74 93 / 20 30 20 50 Gainesville 72 91 72 91 / 20 40 30 60 Macon 73 93 72 94 / 20 20 20 30 Rome 72 92 73 93 / 20 40 30 70 Peachtree City 72 90 72 92 / 20 40 30 60 Vidalia 74 93 73 91 / 10 20 10 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Vaughn LONG TERM....Thiem AVIATION...Vaughn
Hazardous weather outlook, Aug 12, 3:11 PM EDT, 1 hour 19 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 311 PM EDT Thu Aug 12 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-131915- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 311 PM EDT Thu Aug 12 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered afternoon showers and thunderstorms are once again expected this afternoon throughout the forecast area. Some storms may become strong to severe with isolated damaging wind gusts, locally heavy rainfall and frequent lightning possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... Scattered to numerous thunderstorms will be possible each day Friday through Wednesday, most numerous during the afternoons and evenings. The primary hazards with any thunderstorm will be heavy rain, gusty winds and lightning. Although no widespread severe weather is expected at this time, an isolated severe storm cannot be ruled out with damaging winds as the main threat. Although much uncertainty still remains, it is likely that a tropical low will impact the southeastern U.S., including portions of central and north Georgia, early next week. Please continue to monitor the forecast for further developments. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Local storm report, Aug 12, 12:22 PM EDT, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1222 PM EDT THU AUG 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM TSTM WND DMG 5 E ESOM HILL 33.94N 85.31W
08/11/2021 POLK GA EMERGENCY MNGR
TREE DOWN NEAR THE INTERSECTION OF JOHNSON LAKE RD AND
LIME BRANCH RD
&&
EVENT NUMBER FFC2100507
NMLocal storm report, Aug 12, 12:29 PM EDT, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1229 PM EDT THU AUG 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0517 PM TSTM WND DMG 3 N CEDARTOWN 34.05N 85.26W
08/11/2021 POLK GA EMERGENCY MNGR
TREE REPORTED DOWN NEAR THE INTERSECTION OF NORTH
COLLEGE DR AND CHEROKEE RD.
&&
EVENT NUMBER FFC2100508
NMLocal storm report, Aug 12, 12:38 PM EDT, 3 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1238 PM EDT THU AUG 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0521 PM TSTM WND DMG 5 N CEDARTOWN 34.09N 85.24W
08/11/2021 POLK GA EMERGENCY MNGR
TREE DOWN NEAR THE INTERSECTION OF ADAMS RD AND LEWIS
RD
&&
EVENT NUMBER FFC2100509
NMLocal storm report, Aug 12, 3:49 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
349 PM EDT THU AUG 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND DMG 2 S HARRISONVILLE 33.15N 84.98W
08/11/2021 TROUP GA EMERGENCY MNGR
A TREE WAS DOWNED ONTO POWER LINES IN THE 800 BLOCK OF
MOBLEY BRIDGE ROAD.
&&
EVENT NUMBER FFC2100510
RWILLISLocal storm report, Aug 12, 3:53 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
353 PM EDT THU AUG 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND DMG 2 NNE HOGANSVILLE 33.20N 84.91W
08/11/2021 TROUP GA EMERGENCY MNGR
A METAL SHED WAS LIFTED AND BLOWN ACROSS A YARD ON
RALLS ROAD.
&&
EVENT NUMBER FFC2100511
RWILLISSpecial weather statement, Aug 12, 4:30 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
430 PM EDT Thu Aug 12 2021
GAZ052-066-122100-
Troup GA-Heard GA-
430 PM EDT Thu Aug 12 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHEASTERN HEARD
AND NORTH CENTRAL TROUP COUNTIES THROUGH 500 PM EDT...
At 430 PM EDT...a strong thunderstorm was near Harrisonville, or near
Franklin. This storm was nearly stationary.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Hillcrest.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3321 8513 3326 8507 3321 8496 3312 8505
TIME...MOT...LOC 2030Z 297DEG 2KT 3321 8506
MAX HAIL SIZE...
MAX WIND GUST...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 8:01 PM EDT | Special Weather Statement | FFC | Muscogee | 29 min |
| Aug 11, 8:11 PM EDT | Special Weather Statement | FFC | Muscogee | 34 min |
| Aug 11, 8:32 PM EDT | Special Weather Statement | FFC | Schley | 28 min |
| Aug 11, 8:36 PM EDT | Special Weather Statement | FFC | Crawford | 24 min |
| Aug 11, 9:01 PM EDT | Special Weather Statement | FFC | Crawford, Peach, Taylor | 29 min |
| Aug 11, 9:03 PM EDT | Special Weather Statement | FFC | Schley | 27 min |
| Aug 11, 9:04 PM EDT | Special Weather Statement | FFC | Macon | 26 min |
| Aug 11, 9:21 PM EDT | Severe Thunderstorm Warning | FFC | Macon, Schley, Sumter | 24 min |
| Aug 11, 9:30 PM EDT | Special Weather Statement | FFC | Twiggs | 30 min |
| Aug 11, 9:34 PM EDT | Special Weather Statement | FFC | Taylor | 41 min |
| Aug 11, 9:46 PM EDT | Special Weather Statement | FFC | Macon, Schley | 29 min |
| Aug 11, 10:14 PM EDT | Special Weather Statement | FFC | Macon, Marion, Schley, Sumter, Talbot, Taylor and 1 more | 46 min |
| Aug 11, 10:38 PM EDT | Special Weather Statement | FFC | Harris | 37 min |
| Aug 11, 10:40 PM EDT | Special Weather Statement | FFC | Houston | 35 min |
| Aug 11, 11:11 PM EDT | Special Weather Statement | FFC | Sumter | 34 min |
| Aug 12, 7:27 PM EDT | Special Weather Statement | FFC | Stewart | 33 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.